# SDR FC52004F00000

- Difficulty date: May 7, 2002
- Submitted: February 9, 2004
- Operation: Air carrier
- Aircraft: N77FC
- Make and model: Cessna 402C
- Aircraft serial: 402C0044
- Engine: Cont TSIO520*
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Ring
- Part number: 08412111
- Condition: Corroded
- Location: Nlg Strut
- Part time: 11,270 hours
- Component: Strut, Cessna
- Component part number: 5842000202
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOTS POST FLIGHT INSPECTION REVEALED DAMAGE TO THE NOSE LANDING GEAR LOWER DOOR LINKAGE.  FURTHER INVESTIGATION REVEALED THIS DAMAGE CAUSED BY THE NOSE STRUT NOT FULLY EXTENDING AND THE NOSE TIRE FORK STRIKING THE LINKAGE.  THIS WAS FOUND TO BE CAUSED BY EXCESSIVE FRICTION BETWEEN THE RING ASSEMBLY AND THE STRUT SHAFT.  THE EXCESSIVE FRICTIONS WAS DISCOVERED TO BE CAUSED BY CORROSION OF THE STEEL RING ASSEMBLY UNDERNEATH ITS PHENOLIC INNER LINER CAUSING ITS INNER DIAMETER TO SHRINK, THUS CLAMPING DOWN ON THE STRUT SHAFT AND NOT ALLOWING EASY EXTENSION OF THE NOSE GEAR STRUT AFTER LIFT OFF.
